Alert archive / Colorado / Red Flag Warnings in 2006

Red Flag Warning 12, NWS Pueblo, CO

April 5, 200615 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Apr 5, 2006, 1:08 AM MDT for 15 counties in Colorado. It took effect at Apr 5, 2006, 9:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 5, 2006, 1:08 AM MDT (07:08 UTC)
In effect from
Apr 5, 2006, 9:00 AM MDT
Expired
Apr 5, 2006, 9:00 PM MDT
In force
12 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 46 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 7.1 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2006-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2006-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3298 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPUB 050708
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
108 AM MDT WED APR 5 2006

...A RED FLAG WARNING FOR SUSTAINED WIND SPEEDS AND GUSTS...LOW
RELATIVE HUMIDITY LEVELS AND DRY FUELS...HAS BEEN ISSUED FROM 9 AM
THIS MORNING THROUGH 9 PM THIS EVENING FOR ELEVATIONS BELOW 9000
FEET IN FIRE WEATHER ZONES 221...222 AND 225 THROUGH 237...
INCLUDING PIKES PEAK AND TELLER COUNTY...THE WET MOUNTAINS...THE
SANGRE DE CRISTO MOUNTAINS...FREMONT COUNTY...AND ALL OF THE
SOUTHEAST PLAINS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING. AN
APPROACHING STORM SYSTEM WILL PRODUCE STRONG SOUTHWEST WINDS OF 25
TO 30 MPH...WITH GUSTS UP TO 40 MPH...ACROSS THE SOUTHEAST
MOUNTAINS AND PLAINS TODAY. THIS COMBINED WITH LOW RELATIVE
HUMIDITIES AND DRY FUELS WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS.

COZ221-222-225>237-060300-
/O.UPG.KPUB.FW.A.0009.060405T1500Z-060406T0300Z/
/O.NEW.KPUB.FW.W.0012.060405T1500Z-060406T0300Z/
TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SOUTHERN FRONT RANGE-
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-
OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-BACA COUNTY-
108 AM MDT WED APR 5 2006

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

THIS RED FLAG WARNING IS FOR THE EASTERN SLOPES OF THE SOUTHEAST
MOUNTAINS BELOW 9000 FEET...INCLUDING PIKES PEAK AND TELLER
COUNTY...THE WET MOUNTAINS...AND THE SANGRE DE CRISTO
MOUNTAINS...AND ALL OF THE SOUTHEAST PLAINS.

WEST TO SOUTHWEST WINDS OF 25 TO 30 MPH...WITH GUSTS UP TO 40
MPH...ARE EXPECTED TO DEVELOP BY LATE WEDNESDAY MORNING AND LAST
INTO THE EVENING. THESE GUSTY WINDS...COMBINED WITH RELATIVE
HUMIDITIES AROUND 15 PERCENT...AND DRY FUELS WILL PRODUCE CRITICAL
FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
5 follow-up statements
000 
WWUS85 KPUB 051012
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
412 AM MDT WED APR 5 2006

...A RED FLAG WARNING FOR SUSTAINED WIND SPEEDS AND GUSTS...LOW
RELATIVE HUMIDITY LEVELS AND DRY FUELS...REMAINS IN EFFECT FROM 9
AM THIS MORNING THROUGH 9 PM THIS EVENING FOR ELEVATIONS BELOW
9000 FEET IN FIRE WEATHER ZONES 221...222 AND 225 THROUGH 237...
INCLUDING PIKES PEAK AND TELLER COUNTY...THE WET MOUNTAINS...THE
SANGRE DE CRISTO MOUNTAINS...FREMONT COUNTY...AND ALL OF THE
SOUTHEAST PLAINS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG
WARNING. AN APPROACHING STORM SYSTEM WILL PRODUCE STRONG
SOUTHWEST WINDS OF 25 TO 30 MPH...WITH GUSTS UP TO 40 MPH...
ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS TODAY. THIS COMBINED
WITH LOW RELATIVE HUMIDITIES AND DRY FUELS WILL CREATE CRITICAL
FIRE WEATHER CONDITIONS.

COZ221-222-225>237-060300-
/O.CON.KPUB.FW.W.0012.060405T1500Z-060406T0300Z/
TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SOUTHERN FRONT RANGE-
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-
OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-BACA COUNTY-
412 AM MDT WED APR 5 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM MDT THIS EVENING. 

THIS RED FLAG WARNING IS FOR THE EASTERN SLOPES OF THE SOUTHEAST
MOUNTAINS BELOW 9000 FEET...INCLUDING PIKES PEAK AND TELLER
COUNTY...THE WET MOUNTAINS...AND THE SANGRE DE CRISTO MOUNTAINS...
AND ALL OF THE SOUTHEAST PLAINS.

WEST TO SOUTHWEST WINDS OF 25 TO 30 MPH...WITH GUSTS UP TO
40 MPH...ARE EXPECTED TO DEVELOP BY LATE THIS MORNING AND LAST
INTO THE EVENING. THESE GUSTY WINDS...COMBINED WITH RELATIVE
HUMIDITIES AROUND 15 PERCENT...AND DRY FUELS WILL PRODUCE CRITICAL
FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KPUB 052055
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
255 PM MDT WED APR 5 2006

...A RED FLAG WARNING FOR SUSTAINED WIND SPEEDS AND GUSTS...LOW
RELATIVE HUMIDITY LEVELS AND DRY FUELS...REMAINS IN EFFECT UNTIL
9 PM THIS EVENING FOR ELEVATIONS BELOW 9000 FEET IN FIRE WEATHER
ZONES 221...222 AND 225 THROUGH 237... INCLUDING PIKES PEAK AND
TELLER COUNTY...THE WET MOUNTAINS...THE SANGRE DE CRISTO
MOUNTAINS...FREMONT COUNTY...AND ALL OF THE SOUTHEAST PLAINS...

...A FIRE WEATHER WATCH IS IN EFFECT FOR STRONG WINDS AND DRY
FUELS...FROM 10 AM THURSDAY UNTIL 9 PM THURSDAY...FOR ELEVATIONS
BELOW 9000 FEET IN FIRE WEATHER ZONES 221...222 AND 225 THROUGH
237... INCLUDING PIKES PEAK AND TELLER COUNTY...THE WET
MOUNTAINS...THE SANGRE DE CRISTO MOUNTAINS...FREMONT COUNTY...AND
ALL OF THE SOUTHEAST PLAINS

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG
WARNING UNTIL 9 PM TONIGHT...AND A FIRE WEATHER WATCH FOR
THURSDAY. A STORM SYSTEM MOVING OVER THE AREA WILL PRODUCE STRONG
SOUTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS OF 40 TO 45 MPH...
ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS THIS AFTERNOON AND INTO
THIS EVENING AND THEN AGAIN ON THURSDAY. THESE CONDITIONS COMBINED
WITH LOW RELATIVE HUMIDITIES AND DRY FUELS WILL CREATE CRITICAL
FIRE WEATHER CONDITIONS.

COZ221-222-225>237-060300-
/O.NEW.KPUB.FW.A.0010.060406T1600Z-060407T0300Z/
/O.CON.KPUB.FW.W.0012.000000T0000Z-060406T0300Z/
TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SOUTHERN FRONT RANGE-
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-
OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-BACA COUNTY-
255 PM MDT WED APR 5 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

THIS RED FLAG WARNING AND THE FIRE WEATHER WATCH...ARE FOR THE
EASTERN SLOPES OF THE SOUTHEAST MOUNTAINS BELOW 9000 FEET...INCLUDING
PIKES PEAK AND TELLER COUNTY...THE WET MOUNTAINS...AND THE SANGRE
DE CRISTO MOUNTAINS... AND ALL OF THE SOUTHEAST PLAINS.

WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS OF 40 TO 45
MPH WILL OCCUR ACROSS THE EASTERN MOUNTAINS AND SOUTHEASTERN
PLAINS THIS AFTERNOON AND EARLY THIS EVENING...AND THESE
CONDITIONS WILL ALSO BE SEEN THURSDAY AFTERNOON. THE GUSTY
WINDS...COMBINED WITH RELATIVE HUMIDITIES AROUND 15 PERCENT...AND
DRY FUELS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
000 
WWUS85 KPUB 060259
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
859 PM MDT WED APR 5 2006


...A RED FLAG WARNING IS NOW IN EFFECT FOR STRONG WINDS AND DRY
FUELS...FROM 10 AM THURSDAY UNTIL 9 PM THURSDAY...FOR ELEVATIONS
BELOW 9000 FEET IN FIRE WEATHER ZONES 221...222 AND 225 THROUGH
237... INCLUDING PIKES PEAK AND TELLER COUNTY...THE WET
MOUNTAINS...THE SANGRE DE CRISTO MOUNTAINS...FREMONT COUNTY...AND
ALL OF THE SOUTHEAST PLAINS. THE WARNING FOR WEDNESDAY HAS BEEN
ALLOWED TO EXPIRE...AS RELATIVE HUMIDITIES WILL INCREASE OVER NIGHT
AND WINDS WILL GENERALLY BE LIGHT TO MODERATE.

THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE
AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING IN
EFFECT FROM 10 AM THROUGH 9 PM ON THURSDAY. A STORM SYSTEM MOVING
OVER THE AREA WILL PRODUCE STRONG SOUTHWEST WINDS OF 20 TO 30
MPH...WITH GUSTS OF 40 TO 45 MPH... ACROSS THE SOUTHEAST MOUNTAINS
AND PLAINS THURSDAY AFTERNOON AND EVENING. THESE CONDITIONS
COMBINED WITH LOW RELATIVE HUMIDITIES AND DRY FUELS WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS...

COZ221-222-225>237-061900-
/O.EXP.KPUB.FW.W.0012.000000T0000Z-060406T0300Z/
/O.UPG.KPUB.FW.A.0010.060406T1600Z-060407T0300Z/
/O.NEW.KPUB.FW.W.0013.060406T1600Z-060407T0300Z/
TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SOUTHERN FRONT RANGE-
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-
OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-BACA COUNTY-
859 PM MDT WED APR 5 2006

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT THURSDAY. THE
PREVIOUS RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

THIS RED FLAG WARNING IS FOR THE EASTERN SLOPES OF THE SOUTHEAST
MOUNTAINS BELOW 9000 FEET... INCLUDING PIKES PEAK AND TELLER
COUNTY...THE WET MOUNTAINS...AND THE SANGRE DE CRISTO MOUNTAINS...
AND ALL OF THE SOUTHEAST PLAINS.

WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS OF 40 TO 45
MPH WILL OCCUR ACROSS THE EASTERN MOUNTAINS AND SOUTHEASTERN
PLAINS THURSDAY AFTERNOON AND EARLY THIS EVENING. THE GUSTY
WINDS...COMBINED WITH RELATIVE HUMIDITIES FROM 10 TO 15
PERCENT...AND DRY FUELS WILL PRODUCE CRITICAL FIRE WEATHER
CONDITIONS. IN ADDITIONAL...THERE IS A SLIGHT CHANCE OF
THUNDERSTORMS THURSDAY AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KPUB 110259
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
859 PM MDT MON APR 10 2006

...RED FLAG WARNING FOR MUCH OF SOUTHEAST COLORADO WILL EXPIRE AT
9 PM MDT...

...A FIRE WEATHER WATCH FOR WINDY TO VERY WINDY CONDITIONS...LOW
HUMIDITY LEVELS...DRY FUELS AND DROUGHT CONDITIONS...CONTINUES ON 
TUESDAY FROM 11 AM UNTIL 8 PM FOR ELEVATIONS BELOW 8000 FEET IN
FIRE WEATHER ZONES 225...229...230...233 AND 237...INCLUDING THE
SANGRE DE CRISTO MOUNTAINS...WET MOUNTAINS...HUERFANO COUNTY...LAS
ANIMAS COUNTY AND BACA COUNTY...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...HAS ALLOWED THE RED FLAG
WARNING FOR MUCH OF SOUTHEAST COLORADO TO EXPIRE AT 9 PM THIS
EVENING. WINDS CONTINUE TO DIMINISH ACROSS THE REGION AS RELATIVE
HUMIDITIES CONTINUE TO SLOWLY INCREASE...WITH EXTREME FIRE
BEHAVIOR NO LONGER EXPECTED THROUGH THE REST OF TONIGHT. CRITICAL
FIRE CONDITIONS MAY BE POSSIBLE ONCE AGAIN ON TUESDAY...MAINLY
ACROSS THE SOUTHERN REACHES OF THE STATE...AS A COLD FRONT SLOWLY
MOVES ACROSS THE AREA.

COZ225-229-230-233-237-111200-
/O.EXP.KPUB.FW.W.0014.000000T0000Z-060411T0300Z/
/O.CON.KPUB.FW.A.0012.060411T1700Z-060412T0200Z/
SOUTHERN FRONT RANGE-HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-
EASTERN LAS ANIMAS COUNTY-BACA COUNTY-
859 PM MDT MON APR 10 2006

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING. 

WINDS CONTINUE TO DIMINISH ACROSS THE REGION AS RELATIVE HUMIDITIES
CONTINUE TO SLOWLY INCREASE...WITH EXTREME FIRE BEHAVIOR NO LONGER
EXPECTED THROUGH THE REST OF TONIGHT. CRITICAL FIRE CONDITIONS MAY
BE POSSIBLE ONCE AGAIN ON TUESDAY...MAINLY ACROSS THE SOUTHERN
REACHES OF THE STATE...AS A COLD FRONT SLOWLY MOVES ACROSS THE
AREA.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

COZ221-222-226>228-231-232-234>236-110400-
/O.EXP.KPUB.FW.W.0014.000000T0000Z-060411T0300Z/
TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
CROWLEY COUNTY-OTERO COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-
859 PM MDT MON APR 10 2006

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. 

WINDS CONTINUE TO DIMINISH ACROSS THE REGION AS RELATIVE HUMIDITIES
CONTINUE TO SLOWLY INCREASE...WITH EXTREME FIRE BEHAVIOR NO LONGER
EXPECTED THROUGH THE REST OF TONIGHT. 


$$
000 
WWUS85 KPUB 111031
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
431 AM MDT TUE APR 11 2006

...A RED FLAG WARNING FOR SUSTAINED WIND SPEEDS AND GUSTS...LOW
RELATIVE HUMIDITY LEVELS...ISOLATED DRY LIGHTNING...AND DRY FUELS...HAS
BEEN ISSUED FOR TODAY THOUGH EARLY THIS EVENING...1000 AM TO 800
PM LOCAL TIME...FOR ELEVATIONS BELOW 8000 FEET IN FIRE WEATHER
ZONES 222...225 AND...227 THROUGH 237...INCLUDING THE SANGRE DE
CRISTO MOUNTAINS...THE WET MOUNTAINS AND FREMONT COUNTY...AND
PORTIONS OF THE SOUTHEAST PLAINS INCLUDING SOUTHERN EL PASO...
PUEBLO...HUERFANO...LAS ANIMAS...CROWLEY...OTERO...KIOWA...
BENT...PROWERS...AND BACA COUNTIES...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE
AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING. A
WEATHER DISTURBANCE MOVING ACROSS COLORADO THIS MORNING WILL CAUSE
WINDS TO INCREASE ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS BY MID
MORNING. RELATIVE HUMIDITIES WILL DROP BELOW 15 PERCENT AND
COMBINED WITH DRY FUELS WILL LEAD TO FAVORABLE CONDITIONS FOR
ERRATIC FIRE BEHAVIOR. IN ADDITION...ISOLATED DRY THUNDERSTORMS
WILL BE POSSIBLE ACROSS THE MOUNTAINS...AND SOUTHERN EL PASO...AND
KIOWA COUNTIES THIS AFTERNOON BEHIND A COLD FRONT.

COZ225-229-230-233-237-120200-
/O.UPG.KPUB.FW.A.0012.060411T1700Z-060412T0200Z/
/O.NEW.KPUB.FW.W.0015.060411T1600Z-060412T0200Z/
SOUTHERN FRONT RANGE-HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-
EASTERN LAS ANIMAS COUNTY-BACA COUNTY-
431 AM MDT TUE APR 11 2006

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

WESTERLY WINDS WILL INCREASE THIS MORNING AT 15 TO 30 MPH WITH
GUSTS UP TO 45 MPH.  RELATIVE HUMIDITIES WILL DROP TO LESS THAN 15
PERCENT...AND COMBINED WITH DRY FUELS WILL LEAD TO CONDITIONS
FAVORABLE FOR ERRATIC FIRE BEHAVIOR WITH EXTREME RATES OF SPREAD. 
THESE CONDITIONS ARE EXPECTED TO CONTINUE THROUGH EARLY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

COZ222-227-228-231-232-234>236-120200-
/O.NEW.KPUB.FW.W.0015.060411T1600Z-060412T0200Z/
FREMONT COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
CROWLEY COUNTY-OTERO COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-
431 AM MDT TUE APR 11 2006

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT
THIS EVENING. 

WESTERLY WINDS WILL INCREASE THIS MORNING AT 20 TO 30 MPH WITH
GUSTS UP TO 40 MPH.  RELATIVE HUMIDITIES WILL DROP TO LESS THAN 15
PERCENT...AND COMBINED WITH DRY FUELS...WILL LEAD TO CONDITIONS
FAVORABLE FOR ERRATIC FIRE BEHAVIOR WITH EXTREME RATES OF SPREAD.
THESE CONDITIONS ARE EXPECTED TO CONTINUE THROUGH EARLY EVENING.
IN ADDITION...ISOLATED DRY THUNDERSTORMS WILL BE POSSIBLE LATER
THIS AFTERNOON ACROSS NORTHERN PORTIONS OF THE SANGRE DE CRISTO
MOUNTAINS...FREMONT COUNTY...AND SOUTHERN EL PASO AND KIOWA
COUNTIES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 4, 3:11 PM MDT, 9 hours 57 minutes earlier.

Area forecast discussion, Apr 4, 3:11 PM MDT, 9 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
311 PM MDT TUE APR 4 2006

.SHORT TERM...
(TONIGHT AND WEDNESDAY)

METEOROLOGICAL CONCERNS FOR THE SHORT TERM CONTINUE TO BE FIRE
WEATHER POTENTIAL FROM WEDNESDAY INTO WEDNESDAY EVENING AND THE
POSSIBILITY OF HEAVY ACCUMULATING SNOW DEVELOPING OVER THE CENTRAL
AND ESPECIALLY THE SOUTHWESTERN MOUNTAINS WEDNESDAY AND THEN
CONTINUING INTO AT LEAST WEDNESDAY NIGHT.

SOUTH-CENTRAL AND SOUTHEAST COLORADO CURRENTLY NOTING A BLEND OF MID
AND HIGH CLOUDS IN COMBINATION WITH MINIMAL PRECIPITATION DETECTED.
ALSO TEMPERATURES CONTINUING TO RUN ABOVE CLIMATOLOGICAL AVERAGES
MOST AREAS WHILE HIGHEST WIND GUSTS CURRENTLY IN THE 35 TO 40 MPH
RANGE IN AREAS SUCH AS LA VETA PASS...WOLF CREEK PASS AND EVEN
SPRINGFIELD.

MOST RECENT SHORT TERM MODELS INDICATE THAT CLOSED UPPER LOW ROTATES
INTO NORTHERN CALIFORNIA TONIGHT AND THEN PUSHES INTO SOUTHERN IDAHO
BY 00Z THURSDAY.  SOUTHWEST FLOW GRADIENT TIGHTENS DURING THE DAY
WEDNESDAY WHILE 110 KNOT UPPER JET TRAVERSES THE REGION.  AT THE
SURFACE...DEEPENING LEE-SIDE TROUGH WILL BE NOTED OVER EASTERN
PORTIONS OF CWFA AS SURFACE DEVELOPS OVER WYOMING BY 00Z THURSDAY.
IN ADDITION...SOME DRY LIGHTNING WILL ALSO BE POSSIBLE WEDNESDAY.
WILL CONTINUE WITH FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING FOR ELEVATIONS BELOW 9000 FEET IN FIRE WEATHER
ZONES 221...222 AND 225 THROUGH 237 DUE TO THE COMBINATION OF THE
PROJECTED STRONG WINDS...LOW RELATIVE HUMIDITY VALUES...POSSIBLE DRY
LIGHTNING AND CRITICAL FUELS.  THE FIRE WEATHER WATCH WILL LIKELY BE
UPGRADED TO A RED FLAG WARNING THIS EVENING OR EARLY WEDNESDAY
MORNING.

LATEST SHORT TERM MODELS HAVING SOME ISSUES...ESPECIALLY IN REGARDS
TO PRECIPITATION AMOUNTS AS NOTED BY NAMS OUTPUT OF 1.3 INCHES OF
QPF FOR THE EASTERN SAN JUANS FOR TONIGHT AND WEDNESDAY WHILE BOTH
THE MM5 AND GFS80 SUGGEST THAT .20 INCHES OR LESS OF QPF WILL BE
NOTED FOR THE SAME REGION DURING THE SAME TIME-FRAME.  AM PAINTING
MY GRIDS/ZONES CLOSER TO THE MM5/GFS SOLUTIONS WITH HEAVIEST
PRECIPITATION EXPECTED TO OCCUR FROM LATER WEDNESDAY INTO WEDNESDAY
NIGHT.  WILL CONTINUE WITH INHERITED WINTER STORM FOR ZONE 68 FROM
WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT.
FINALLY...CONTINUED ABOVE SEASONAL AVERAGE TEMPERATURES ARE EXPECTED
TO CONTINUE BOTH TONIGHT AND WEDNESDAY.  THANKS SURROUNDING OFFICES
FOR COORDINATION/COLLABORATION.

.LONG TERM...
(WEDNESDAY NIGHT THROUGH TUESDAY)

THE UPR TROF WL MOVE OVR CO WED NIGHT AND THU WHICH WL PROVIDE SOME
GOOD UPR LIFT TO THE FORECAST AREA.  MSTR WL BE MOST PLENTIFUL OVR
THE SW AND CNTRL MTS...AND WITH FAVORABLE SWRLY WINDS WED NIGHT OVR
THE SW MTS...THE WATCH STILL LOOKS GOOD.  WITH THE TROF OVR THE
STATE THU THE WINDS WL SWITCH AROUND TO THE W...WHICH IS A LITTLE
LESS OROGRAPHICALLY FAVORABLE FOR THE SW MTS...BUT THE MSTR WL STILL
BE ABUNDANT SO THE PCPN WL CONTINUE.  ERN AREAS SHOULD ALSO SEE
SOME PCPN...BUT WITH DOWNSLOPE WINDS...WL NOT GO MORE THAN SCT
POPS. BY LATE THU AFTERNOON THE CLOSED LOW IS FORECAST TO BE OVR
NERN CO. W TO NW WINDS ACRS THE AREA WL BE FAIRLY STRONG WHICH COULD
LEAD TO SOME FIRE WEA CONCERNS...HOWEVER AT THIS TIME IT LOOKS LIKE
THE RH VALUES WL NOT BE THAT LOW...BUT THIS IS SOMETHING TO KEEP AN
EYE ON...AS THE RH VALUES OVR PORTIONS OF THE SERN PLAINS MAY
ACTUALLY END UP BEING DRIER THAN CURRENT THINKING. ON THU...CONTINUED
GOOD MSTR FLOW OVR THE CNTRL MTS AND W TO NW WINDS...WL LEAD TO A
BETTER CHANCE FOR OROGRAPHIC SNOWFALL AND THIS AREA COULD END UP
NEEDING A HIGHLIGHT...BUT IT IS TOO EARLY AT THIS TIME. AS THE UPR
LOW EXITS TO AREA INTO NEBRASKA THU NIGHT...THE GRADIENT OVR THE
AREA WL STILL BE FAIRLY TIGHT AND WL KEEP SOME GUSTY WINDS IN THE
FORECAST.  BEST POP CHANCES WL BE OVR NRN SECTIONS OF THE FORECAST
AREA THU NIGHT AND EARLY FRI.  HAVE COOLED TEMPS FOR FRI...TO THE
COOLER 12Z MEX GUIDANCE TO BETTER BLEND WITH SURROUNDING AREAS. FRI
NIGHT A RIDGE BUILDS OVR THE AREA WHICH WL STICK AROUND FOR SAT...
BRINGING DRY WEA. THE RIDGE SHIFTS E SAT NIGHT AND SUN AS A NEW UPR
TROF MOVES ONTO THE WEST COAST.  AT THIS TIME IT LOOKS LIKE ANY
PCPN OVR THE FORECAST AREA...ASSOCIATED WITH THIS NEXT SYSTEM...WL
HOLD OFF UNTIL MON AS THE TROF MOVES INTO THE GRT BASIN. MON
NIGHT/TUE THAT SYSTEM IS FORECAST TO MOVE ACRS THE AREA.  WE
CURRENTLY JUST HAVE ISOLD POPS MON THRU TUE OVR THE CNTRL AND SW
MTS...BUT IF THIS SYSTEM DOES MOVE ACRS THE AREA MON NIGHT/TUE...WE
MAY NEED TO EXPAND THE AREA OF PCPN...BUT BEING THAT IT IS ABOUT A
WEEK AWAY...WL LEAVE POPS AS THEY ARE FOR NOW.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR COZ221-COZ222-COZ225-COZ226-COZ227-COZ228-COZ229-
COZ230-COZ231-COZ232-COZ233-COZ234-COZ235-COZ236-COZ237.

WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT FOR COZ068.

&&

77/28
Hazardous weather outlook, Apr 4, 6:36 AM MDT, 18 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
636 AM MDT TUE APR 4 2006

COZ058>089-093>099-051315-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
636 AM MDT TUE APR 4 2006

...FIRE WEATHER WATCH EASTERN SLOPES AND PLAINS WEDNESDAY AND
WEDNESDAY EVENING...

...WINTER STORM WATCH WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT FOR
THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

A PACIFIC STORM SYSTEM WILL MOVE ONSHORE ACROSS THE WEST COAST
TODAY...PUSHING MOISTURE UP OVER THE FOUR CORNERS. THIS WILL PRODUCE
ISOLATED SHOWERS ALONG THE CONTINENTAL DIVIDE TODAY...THEN INCREASE
IN COVERAGE LATER TONIGHT. ACCUMULATING SNOW WILL BE POSSIBLE OVER
THE HIGHER ELEVATIONS OF THE CONTINENTAL DIVIDE TONIGHT...WITH
SNOWFALL AMOUNTS OF 1 TO 3 INCHES POSSIBLE...ESPECIALLY OVER THE
SOUTHWEST FACING SLOPES OF THE EASTERN SAN JUAN MOUNTAINS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG WINDS...LOW HUMIDITIES...DRY FUELS AND ISOLATED DRY
LIGHTNING WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE
PLAINS AND EAST SLOPES OF THE MOUNTAINS WEDNESDAY AND WEDNESDAY
EVENING.

HEAVY SNOW AND STRONG WINDS WILL SPREAD INTO THE EASTERN SAN JUAN
MOUNTAINS WEDNESDAY AFTERNOON AND STAY THERE THROUGH WEDNESDAY NIGHT.
NEW SNOWFALL ACCUMULATIONS UP TO A FOOT WILL BE POSSIBLE BY THURSDAY
MORNING. WIND GUSTS UP TO 60 MPH WILL CREATE AREAS OF BLOWING AND
DRIFTING SNOW...WITH VISIBILITIES DROPPING BELOW 1/4 MILE AT
TIMES. TRAVEL WILL BE HAZARDOUS IF NOT IMPOSSIBLE AT TIMES.

THE CENTRAL MOUNTAINS ALSO HAVE THE POTENTIAL FOR HEAVY SNOW
WEDNESDAY NIGHT INTO THURSDAY. SEVERAL INCHES OF NEW SNOW MAY
FALL. WINDS GUSTING TO 50 MPH OR MORE MAY CREATE AREAS OF BLOWING
AND DRIFTING SNOW AND REDUCED VISIBILITIES.

THE REMAINING MOUNTAINS OF SOUTHERN COLORADO WILL ALSO SEE SOME
SNOWFALL WEDNESDAY THROUGH THURSDAY...BUT ACCUMULATIONS SHOULD
GENERALLY BE A FEW INCHES OR LESS. WINDS GUSTING TO 50 MPH OR MORE
WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW AT TIMES.

ACROSS THE EASTERN SLOPES AND PLAINS...THE MAIN CONCERN FOR
BOTH WEDNESDAY AND THURSDAY WILL BE THE FIRE WEATHER POTENTIAL.
CRITICAL FIRE WEATHER CONDITIONS LOOK LIKELY ON WEDNESDAY AND
COULD POSSIBLY DEVELOP AGAIN ON THURSDAY. STAY TUNED TO THE
NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST FORECAST
UPDATES.

LOOKING AHEAD...A NEW STORM COULD MOVE INTO THE MOUNTAINS ALONG
THE CONTINENTAL DIVIDE EARLY NEXT WEEK...BRINGING MORE
ACCUMULATING SNOWFALL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

MM/LW

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 4:23 AM MDTSnow and Blowing Snow AdvisoryPUBChaffee, Conejos, Lake, Mineral, Rio Grande, Saguache44 hr
Apr 5, 2:55 PM MDTFire Weather WatchPUBBaca, Bent, Costilla, Crowley, Custer, El Paso and 9 more6 hr
Apr 5, 3:49 PM MDTBlizzard WatchPUBEl Paso29 hr

Nearby

Red Flag Warnings in Colorado, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.